Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 63, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 3, 2018, 6:30 PM CDT for 7 parishes in Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2018, 6:30 PM CDT (23:30 UTC)
- Expired
- Apr 3, 2018, 7:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Caldwell Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 133 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 4:51 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 400 m²/s²
- 0-3 km storm-relative helicity
- 708 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
531
WUUS54 KSHV 032330
SVRSHV
LAC021-043-049-059-069-073-127-040015-
/O.NEW.KSHV.SV.W.0063.180403T2330Z-180404T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
630 PM CDT TUE APR 3 2018
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Northeastern Grant Parish in north central Louisiana...
Caldwell Parish in north central Louisiana...
Southeastern Jackson Parish in north central Louisiana...
Central Natchitoches Parish in northwestern Louisiana...
Northern La Salle Parish in north central Louisiana...
Southern Ouachita Parish in north central Louisiana...
Winn Parish in north central Louisiana...
* Until 715 PM CDT
* At 629 PM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Columbia to 15 miles south of
Winnfield, moving southeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Winnfield, Columbia, Jena, Olla, Clarks, Grayson, Midway, Urania,
Tullos, Dodson, Georgetown, Calvin, Atlanta, Sikes, Vixen,
Riverton, Standard, St. Maurice, Joyce and Burlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3208 9190 3209 9191 3207 9193 3201 9189
3197 9189 3197 9191 3193 9190 3193 9201
3165 9201 3173 9301 3227 9260 3228 9199
3219 9201 3217 9198 3216 9190 3209 9187
TIME...MOT...LOC 2329Z 295DEG 37KT 3216 9199 3171 9256
HAIL...0.75IN
WIND...60MPH
$$
FBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:09 PM CDT, 21 minutes earlier.
Area forecast discussion, Apr 3, 6:09 PM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
609 PM CDT Tue Apr 3 2018
.AVIATION...
Showers and thunderstorms to exit the region to the south and east
through 04/06Z with the passage of a cold front. Conditions
forecast to improve overnight behind the front with southwest
winds 15 knots becoming northwest at 15 to 20 knots. Winds to
diminish and become northeast at 10 to 15 knots on Wednesday.
/05/
&&
.PREV DISCUSSION... /issued 519 PM CDT Tue Apr 3 2018/
DISCUSSION...
Grids and text products have been updated for the issuance of WW
#28 and the clearing of some of our northwestern counties out of
WW #25. Most of the convection immediately along the front has
dissipated as it encountered overturned air from the complex
currently ongoing from Lower Toledo Bend Reservoir to KELD. Some
convection continues just to the west of the CWA and redevelopment
cannot be completely ruled out along the frontal boundary.
Therefore, the remainder of WW #25 will continue through the
expiration time of 23z.
/09/
PREV DISCUSSION... /issued 405 PM CDT Tue Apr 3 2018/
DISCUSSION...
Two areas of convection are ongoing. Along and south of Interstate
20, a cluster of storms is moving east-northeast into Northwest
Louisiana and will eventually impact portions of North Central
Louisiana and Southern Arkansas. Surface-based CAPE values are
above 2000 J/kg, per the 18z KSHV sounding. This should be more
than enough instability to maintain updrafts and continue the
potential for large hail. Damaging winds will also be a threat
with these storms, especially if any bowing segments develop. Low
level shear profiles are not overly impressive, but isolated
tornadoes cannot be ruled out especially if any bookend vortex or
embedded supercell structures develop.
Farther to the north, a broken line of robust convection has
developed immediately ahead of an advancing cold front. Large hail
and damaging winds will also be the primary threats with this
activity. Similar to the environment farther south, low level
shear profiles are not very conducive for tornadoes. However, as
long as these cells remain semi-discrete, tornado potential cannot
be ruled completely out. As the expected QLCS becomes more solid,
the associated cold pool and the passage of an upper trough axis
should allow the cold front to surge southeast across the area
this evening. The severe weather threat with this system is a bit
more uncertain later tonight. The southern convective cluster may
overturn the atmosphere and decrease instability. This should
cause the intensity of the QLCS along the cold front to diminish
somewhat as it progresses farther southeast. Re-intensification
may occur across our farther south and east Louisiana parishes
depending on the progress of the first complex. In short, it's
quite the messy scenario tonight. The last of the convection
should completely exit the area by 06z or 07z tonight.
Drier air, clear skies, and much cooler temperatures are expected
in the wake of the front. Some locations in northern McCurtain
County may fall to near or just below freezing tonight/Wednesday
morning. Daytime temperatures on Wednesday will only warm into the
60s. Temperatures will quickly warm Thursday and Friday ahead of
the next storm system. Thunderstorms will develop Friday and
spread across the area Friday and into Saturday ahead of another
cold front. Severe weather will be possible again with this
system. Latest model guidance suggests there will be quite a bit
of post-frontal precip on Saturday, especially across Louisiana.
After a dry Sunday, a progressive upper flow pattern will bring
another upper trough and cold front, and more thunderstorm
chances, into the area early next week.
/09/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 45 65 42 71 / 70 0 0 0
MLU 46 63 40 71 / 100 0 0 0
DEQ 35 62 36 68 / 20 0 0 10
TXK 38 61 39 70 / 30 0 0 0
ELD 41 62 37 70 / 70 0 0 10
TYR 42 64 43 72 / 30 0 0 0
GGG 43 65 42 71 / 40 0 0 0
LFK 48 70 44 75 / 80 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 7 PM CDT this evening for ARZ050-051-
059>061-070>073.
LA...Lake Wind Advisory until 7 PM CDT this evening for LAZ001>006-
010>014-017>022.
OK...Lake Wind Advisory until 7 PM CDT this evening for OKZ077.
TX...Lake Wind Advisory until 7 PM CDT this evening for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&
05/09Hazardous weather outlook, Apr 3, 6:10 PM CDT, 20 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 610 PM CDT Tue Apr 3 2018 ARZ050-051-059>061-070>072-LAZ001>003-010-017-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-041100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Caddo-Bossier-Webster-De Soto-Sabine-McCurtain-Red River- Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith- Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina- San Augustine- 610 PM CDT Tue Apr 3 2018 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Tonight... A few strong thunderstorms are possible along and ahead of a cold front. The strongest storms may product gusty winds, small hail, and brief heavy rainfall. However, severe weather is not anticipated. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... A series of storm systems will bring thunderstorms to the region late Thursday night through Saturday and then again Sunday and Monday. Although uncertainty exists, a few severe storms Friday and Friday night cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters is not anticipated through tonight. ARZ073-LAZ004>006-011>014-018>022-041100- Union-Claiborne-Lincoln-Red River-Bienville-Jackson-Ouachita- Natchitoches-Winn-Grant-Caldwell-La Salle- 610 PM CDT Tue Apr 3 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, north central Louisiana and northwest Louisiana. .DAY ONE...Tonight... A Severe Thunderstorm Watch is in effect until 10 PM tonight. Strong to severe storms will be possible along and ahead of a cold front that will move through the region this afternoon and tonight. Damaging winds and large hail will be the primary threats, but isolated tornadoes cannot be ruled out. Otherwise, gusty southerly winds will make for hazardous boating conditions on area lakes today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... A series of storm systems will bring showers and thunderstorms to the region late Thursday night through Saturday and then again Sunday and Monday. Although uncertainty exists, a few severe storms Friday and Friday night cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will likely be needed this afternoon and tonight. 09
In the hours before
Local storm report, Apr 3, 6:07 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
607 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG DIXIE INN 32.59N 93.33W
04/03/2018 WEBSTER LA BROADCAST MEDIA
METAL CARPORT DESTROYED IN DIXIE INN.
&&
25Local storm report, Apr 3, 6:18 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
618 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG GREENWOOD 32.44N 93.97W
04/03/2018 CADDO LA BROADCAST MEDIA
LARGE CARPORT DOWN PER KTBS FACEBOOK POST.
&&
25Local storm report, Apr 3, 6:23 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
623 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG GARRISON 31.83N 94.49W
04/03/2018 NACOGDOCHES TX BROADCAST MEDIA
LARGE TREE DOWN IN YARD ON MAIN STREET PER
KYTX SOCIAL MEDIA.
&&
25Special weather statement, Apr 3, 6:25 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
625 PM CDT TUE APR 3 2018
ARZ060-061-040015-
Hempstead AR-Nevada AR-
625 PM CDT TUE APR 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HEMPSTEAD AND NEVADA
COUNTIES UNTIL 715 PM CDT...
At 625 PM CDT, Doppler radar was tracking a strong thunderstorm near
Emmet, or just southwest of Prescott, moving east at 50 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Prescott, Emmet, Perrytown, Rosston, Bluff City, White Oak Lake State
Park, Cale, Sutton, Boughton, Mount Moriah, Morris, Laneburg and
Reader.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3392 9334 3390 9331 3388 9331 3384 9329
3384 9326 3383 9326 3383 9323 3380 9318
3382 9314 3379 9313 3378 9310 3360 9311
3359 9355 3384 9354 3394 9334
TIME...MOT...LOC 2325Z 257DEG 45KT 3373 9341
15Local storm report, Apr 3, 6:26 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
626 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG 4 ENE EASTWOOD 32.59N 93.51W
04/03/2018 BOSSIER LA BROADCAST MEDIA
LARGE TREE ON HWY 157 IN PRINCETON.
&&
25Local storm report, Apr 3, 6:29 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
629 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG HAUGHTON 32.53N 93.51W
04/03/2018 BOSSIER LA BROADCAST MEDIA
LARGE TREE DOWN ON A VEHICLE IN A DRIVEWAY
PER KSLA SOCIAL MEDIA.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:21 PM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 39 min |
| Apr 3, 3:48 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Red River and 1 more | 57 min |
| Apr 3, 4:02 PM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto, Red River, Sabine | 58 min |
| Apr 3, 4:04 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 14 min |
| Apr 3, 4:14 PM CDT | Tornado Warning | SHV | De Soto, Sabine | 6 min |
| Apr 3, 4:30 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 45 min |
| Apr 3, 4:31 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Lincoln and 2 more | 59 min |
| Apr 3, 4:44 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Caldwell, De Soto, Grant and 7 more | 46 min |
| Apr 3, 5:00 PM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto, Red River, Sabine | 30 min |
| Apr 3, 5:14 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine, Winn | 46 min |
| Apr 3, 5:16 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Ouachita, Union | 59 min |
| Apr 3, 5:30 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Caldwell, De Soto, Grant and 7 more | 60 min |
| Apr 3, 6:00 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle, Natchitoches, Sabine, Winn | 60 min |
| Apr 3, 6:12 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 33 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.